I have severe pain due to my lupus, and fibromyalgia, I also suffer from migraines. I had major intestanal blockage in May of this year and I am sitll in pain from that. I find since my gastric bypass my medications are not affecting me as I know they should. If I get an inter-muscular shot or through IV it works great but taking them orally almost has little effect. I am so tired of living like this have you heard of this problem before after gastric bypass, and if so any suggestions?
Drug solubility and surface area for absorption are affected by gastric bypass procedures. By bypassing major portions of the small intestine you drastically reduce the surface area for absorption, therefore absorbing less oral medications into your system. Different routes of administration such as IV or IM may be needed for many patients to guarantee optimal drug therapy.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.